IDEAS home Printed from https://ideas.repec.org/a/eee/gamebe/v50y2005i2p208-224.html
   My bibliography  Save this article

Nearly compact and continuous normal form games: characterizations and equilibrium existence

Author

Listed:
  • Harris, Christopher J.
  • Stinchcombe, Maxwell B.
  • Zame, William R.

Abstract

No abstract is available for this item.

Suggested Citation

  • Harris, Christopher J. & Stinchcombe, Maxwell B. & Zame, William R., 2005. "Nearly compact and continuous normal form games: characterizations and equilibrium existence," Games and Economic Behavior, Elsevier, vol. 50(2), pages 208-224, February.
  • Handle: RePEc:eee:gamebe:v:50:y:2005:i:2:p:208-224
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0899-8256(03)00261-6
    Download Restriction: Full text for ScienceDirect subscribers only
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Drew Fudenberg & David Levine, 2008. "Limit Games and Limit Equilibria," World Scientific Book Chapters, in: Drew Fudenberg & David K Levine (ed.), A Long-Run Collaboration On Long-Run Games, chapter 2, pages 21-39, World Scientific Publishing Co. Pte. Ltd..
    2. Simon, Leo K & Zame, William R, 1990. "Discontinuous Games and Endogenous Sharing Rules," Econometrica, Econometric Society, vol. 58(4), pages 861-872, July.
    3. Partha Dasgupta & Eric Maskin, 1986. "The Existence of Equilibrium in Discontinuous Economic Games, I: Theory," Review of Economic Studies, Oxford University Press, vol. 53(1), pages 1-26.
    4. Leo K. Simon, 1987. "Games with Discontinuous Payoffs," Review of Economic Studies, Oxford University Press, vol. 54(4), pages 569-597.
    5. Stinchcombe, Maxwell B., 2005. "Nash equilibrium and generalized integration for infinite normal form games," Games and Economic Behavior, Elsevier, vol. 50(2), pages 332-365, February.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. János Flesch & Dries Vermeulen & Anna Zseleva, 2019. "Catch games: the impact of modeling decisions," International Journal of Game Theory, Springer;Game Theory Society, vol. 48(2), pages 513-541, June.
    2. Stinchcombe, Maxwell B., 2011. "Correlated equilibrium existence for infinite games with type-dependent strategies," Journal of Economic Theory, Elsevier, vol. 146(2), pages 638-655, March.
    3. Flesch, Janos & Vermeulen, Dries & Zseleva, Anna, 2018. "Existence of justifiable equilibrium," Research Memorandum 016, Maastricht University, Graduate School of Business and Economics (GSBE).
    4. Stinchcombe, Maxwell B., 2011. "Balance and discontinuities in infinite games with type-dependent strategies," Journal of Economic Theory, Elsevier, vol. 146(2), pages 656-671, March.
    5. He, Wei & Sun, Yeneng, 0. "Dynamic games with (almost) perfect information," Theoretical Economics, Econometric Society.
    6. Carmona, Guilherme, 2019. "On the existence of limit admissible equilibria in discontinuous games," Journal of Mathematical Economics, Elsevier, vol. 81(C), pages 14-21.
    7. Capraro, Valerio & Scarsini, Marco, 2013. "Existence of equilibria in countable games: An algebraic approach," Games and Economic Behavior, Elsevier, vol. 79(C), pages 163-180.
    8. Julio González-Díaz & Miguel Meléndez-Jiménez, 2014. "On the notion of perfect Bayesian equilibrium," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 22(1), pages 128-143, April.
    9. Flesch, János & Vermeulen, Dries & Zseleva, Anna, 2017. "Zero-sum games with charges," Games and Economic Behavior, Elsevier, vol. 102(C), pages 666-686.

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Capraro, Valerio & Scarsini, Marco, 2013. "Existence of equilibria in countable games: An algebraic approach," Games and Economic Behavior, Elsevier, vol. 79(C), pages 163-180.
    2. Gatti, J.R.J., 2005. "A Note on the Existence of Nash Equilibrium in Games with Discontinuous Payoffs," Cambridge Working Papers in Economics 0510, Faculty of Economics, University of Cambridge.
    3. Stinchcombe, Maxwell B., 2005. "Nash equilibrium and generalized integration for infinite normal form games," Games and Economic Behavior, Elsevier, vol. 50(2), pages 332-365, February.
    4. Rabia Nessah & Guoqiang Tian, 2016. "On the existence of Nash equilibrium in discontinuous games," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 61(3), pages 515-540, March.
    5. Tian, Guoqiang, 2015. "On the existence of equilibria in games with arbitrary strategy spaces and preferences," Journal of Mathematical Economics, Elsevier, vol. 60(C), pages 9-16.
    6. Stinchcombe, Maxwell B., 2011. "Balance and discontinuities in infinite games with type-dependent strategies," Journal of Economic Theory, Elsevier, vol. 146(2), pages 656-671, March.
    7. Prokopovych, Pavlo & Yannelis, Nicholas C., 2014. "On the existence of mixed strategy Nash equilibria," Journal of Mathematical Economics, Elsevier, vol. 52(C), pages 87-97.
    8. Monteiro, Paulo K. & Page Jr., Frank H., 2009. "Endogenous mechanisms and Nash equilibrium in competitive contracting games," Journal of Mathematical Economics, Elsevier, vol. 45(9-10), pages 664-678, September.
    9. Rath, Kali P., 1996. "Existence and upper hemicontinuity of equilibrium distributions of anonymous games with discontinuous payoffs," Journal of Mathematical Economics, Elsevier, vol. 26(3), pages 305-324.
    10. Reny, Philip J., 1995. "Local Payoff Security and the Existence of Nash Equilibrium in Discontinuous Games," Working Paper Series 435, Research Institute of Industrial Economics.
    11. Philip J. Reny, 2016. "Introduction to the symposium on discontinuous games," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 61(3), pages 423-429, March.
    12. Philip J. Reny, 2016. "Nash equilibrium in discontinuous games," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 61(3), pages 553-569, March.
    13. Bagh, Adib, 2010. "Variational convergence: Approximation and existence of equilibria in discontinuous games," Journal of Economic Theory, Elsevier, vol. 145(3), pages 1244-1268, May.
    14. Luciano I. de Castro, 2008. "Equilibria Existence in Regular Discontinuous Games," Discussion Papers 1463, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    15. Raymond J. Deneckere & Dan Kovenock, 1988. "Capacity-Constrained Price Competition When Unit Costs Differ," Discussion Papers 861, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    16. Allison, Blake A. & Bagh, Adib & Lepore, Jason J., 2018. "Sufficient conditions for weak reciprocal upper semi-continuity in mixed extensions of games," Journal of Mathematical Economics, Elsevier, vol. 74(C), pages 99-107.
    17. Holmberg, Pär & Newbery, David & Ralph, Daniel, 2013. "Supply function equilibria: Step functions and continuous representations," Journal of Economic Theory, Elsevier, vol. 148(4), pages 1509-1551.
    18. Moscarini, Giuseppe & Ottaviani, Marco, 2001. "Price Competition for an Informed Buyer," Journal of Economic Theory, Elsevier, vol. 101(2), pages 457-493, December.
    19. Oriol Carbonell-Nicolau & Richard McLean, 2013. "Approximation results for discontinuous games with an application to equilibrium refinement," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 54(1), pages 1-26, September.
    20. Rabia Nessah & Guoqiang Tian, 2008. "The Existence of Equilibria in Discontinuous and Nonconvex Games," Working Papers 2008-ECO-14, IESEG School of Management, revised Mar 2010.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:50:y:2005:i:2:p:208-224. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nithya Sathishkumar). General contact details of provider: http://www.elsevier.com/locate/inca/622836 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.